MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: materials manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopy laser lithotripsy using a cook single-use holmium laser fiber, the fiber broke apart about 3/4 the way up the fiber, and it fell to the floor.It appeared that the coating over the fiber was damaged and may have caused the break.Another laser fiber from a different lot number was used to complete the procedure.No section of the device remained inside of the patient.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, during a ureteroscopy laser lithotripsy using a cook single-use holmium laser fiber, the fiber broke apart about 3/4 the way up the fiber, and it fell to the floor.It appeared that the coating over the fiber was damaged and may have caused the break.Another laser fiber from a different lot number was used to complete the procedure.No section of the device remained inside of the patient.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.One unopened package, containing a cook® single-use holmium laser fiber was returned for investigation.The actual/suspect device was not returned.Laser fiber breakage was not confirmed on the unopened laser fiber.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.All laser fibers are inspected during the manufacturing process to assure no breaks are present along the fiber length and there is green output from the end of fiber, creating a well-defined circle.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions a number of different factors affect the life of any fiber, including: improper handling.Extended lasing at high power, never subject fiber optics to sharp bends in handling, use, or storage.Discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Cook has concluded that based on evidence presented, the most probable cause of the laser fiber separation was related to improper handling.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11345177
Report Number1820334-2021-00351
Device Sequence Number4997606
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)230623(10)13263270
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number13263270
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/26/2021
04/23/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/15/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1